Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Vanishing of cohomology over Gorenstein rings of small codimension

Author: Liana M. Sega
Journal: Proc. Amer. Math. Soc. 131 (2003), 2313-2323
MSC (2000): Primary 13D07, 13H10; Secondary 13D40
Published electronically: November 14, 2002
MathSciNet review: 1974627
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $M$, $N$ are finite modules over a Gorenstein local ring $R$of codimension at most $4$, then the vanishing of $\operatorname{Ext}^n_R(M,N)$ for $n\gg 0$is equivalent to the vanishing of $\operatorname{Ext}^n_R(N,M)$ for $n\gg 0$. Furthermore, if $\widehat{R}$ has no embedded deformation, then such vanishing occurs if and only if $M$ or $N$ has finite projective dimension.

References [Enhancements On Off] (What's this?)

  • 1. T. Araya, Y. Yoshino, Remarks on a depth formula, a grade inequality, and a conjecture of Auslander, Comm. Algebra 26 (1998), 3793-3806. MR 99h:13010
  • 2. L. L. Avramov, Homological asymptotics of modules over local rings, Commutative Algebra (Berkeley, 1987), MSRI Publ. 15, Springer, New York 1989; pp. 33-62. MR 90i:13014
  • 3. L. L. Avramov, Modules of finite virtual projective dimension, Invent. Math. 96 (1989), 71-101. MR 90g:13027
  • 4. L. L. Avramov, R.-O. Buchweitz, Support varieties and cohomology over complete intersections, Invent. Math. 142 (2000), 285-318. MR 2001j:13017
  • 5. L. L. Avramov, V. N. Gasharov, I. V. Peeva, Complete intersection dimension, Publ. Math. I.H.E.S. 86 (1997), 67-114. MR 99c:13033
  • 6. B. Bøgvad, Gorenstein rings with transcendental Poincaré series, Math. Scand. 53 (1983), 5-15. MR 85c:13012
  • 7. H.-B. Foxby, On the $\mu^i$ in a minimal injective resolution. II, Math. Scand. 41 (1977), 19-44. MR 57:16355
  • 8. C. Huneke, D. Jorgensen, Symmetry in the vanishing of $\operatorname{Ext}$over Gorenstein rings, Preprint, 2001.
  • 9. C. Huneke, R. Wiegand, Tensor products of modules, rigidity, and local cohomology, Math. Scand. 81 (1997), 161-183. MR 2000d:13027
  • 10. F. Ischebeck, Eine Dualität zwischen den Funktoren Ext und Tor, J. Algebra 11 (1969), 510-531. MR 38:5894
  • 11. S. Iyengar, Depth for complexes, and intersection theorems, Math. Z. 230 (1999), 545-567. MR 2000a:13027
  • 12. D. Jorgensen, A generalization of the Auslander-Buchsbaum formula, J. Pure Appl. Algebra 144 (1999), 145-155. MR 2000k:13010
  • 13. C. Jacobsson, On the positivity of the deviations of a local ring, Uppsala Univ., Dept. of Math., Report 1983:2.
  • 14. C. Jacobsson, A. R. Kustin, M. Miller, The Poincaré series of a codimension four Gorenstein ring is rational, J. Pure Appl. Algebra 38 (1985), 255-275. MR 87f:13021
  • 15. A. R. Kustin, Gorenstein algebras of codimension four and characteristic two, Communications in Algebra 15 (1987), 2417-2429. MR 88j:13020
  • 16. G. Levin, Poincaré series of modules over local rings, Proc. Amer. Math. Soc. 72 (1978), 6-10. MR 81b:13009
  • 17. C. Miller, Complexity of tensor products of modules and a theorem of Huneke-Wiegand, Proc. Amer. Math. Soc. 126 (1998), 53-60. MR 98c:13022
  • 18. S. Okiyama, A local ring is CM if and only if its residue field has a CM syzygy, Tokyo J. Math. 14 (1991), 489-500. MR 92m:13017
  • 19. J. D. Sally, Tangent cones at Gorenstein singularities, Compositio Math. 40 (1980), 167-175. MR 81e:14004
  • 20. G. Sjödin, The Poincaré series of modules over a local Gorenstein ring with $\mathfrak{m}^3=0$, Mathematiska Institutionen, Stockholms Universitet, Preprint 2, 1979.
  • 21. L.-C. Sun, Growth of Betti numbers of modules over local rings of small embedding dimension or small linkage number, J. Pure Appl. Algebra 96 (1994), 57-71. MR 95j:13014
  • 22. E. C. Titchmarsh, The theory of functions, Oxford University Press, London, 1939.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D07, 13H10, 13D40

Retrieve articles in all journals with MSC (2000): 13D07, 13H10, 13D40

Additional Information

Liana M. Sega
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Address at time of publication: Mathematical Sciences Research Institute, 1000 Centennial Drive, Berkeley, California 94720

Keywords: Gorenstein rings, vanishing of Ext, CI-dimension
Received by editor(s): November 6, 2001
Received by editor(s) in revised form: March 5, 2002
Published electronically: November 14, 2002
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society